Alert archive / Washington / Gale Warnings in 2012
Gale Warning 86, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Dec 21, 2012, 10:37 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2012, 10:37 AM PST (18:37 UTC)
- Expired
- Dec 21, 2012, 2:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
661 WHUS76 KSEW 211837 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1037 AM PST FRI DEC 21 2012 PZZ150-153-170-173-220245- /O.UPG.KSEW.SC.Y.1141.000000T0000Z-121222T1200Z/ /O.NEW.KSEW.GL.W.0086.121221T1837Z-121221T2200Z/ /O.EXB.KSEW.SC.Y.1140.121221T2200Z-121222T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 1037 AM PST FRI DEC 21 2012 ...GALE WARNING IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTHEAST 25 TO 35 KNOTS EASING TO 15 TO 25 KNOTS IN THE AFTERNOON. * SEAS...COMBINED SEAS 12 TO 17 FEET SUBSIDING TO 10 TO 14 FEET BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-220245- /O.UPG.KSEW.SC.Y.1140.000000T0000Z-121222T0300Z/ /O.NEW.KSEW.GL.W.0086.121221T1837Z-121221T2200Z/ /O.NEW.KSEW.SC.Y.1142.121221T2200Z-121222T0300Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1037 AM PST FRI DEC 21 2012 ...GALE WARNING IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTHEAST 25 TO 35 KNOTS...EASING TO 15 TO 25 KNOTS LATE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-220245- /O.CON.KSEW.RB.Y.0036.000000T0000Z-121222T1200Z/ GRAYS HARBOR BAR- 1037 AM PST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * BAR CONDITION...SEVERE BECOMING ROUGH. * COMBINED SEAS...14 TO 17 FEET TODAY SUBSIDING TO 12 FEET TONIGHT. BREAKERS LIKELY...COVERING THE BAR AT TIMES. * FIRST EBB...1115 AM FRIDAY MORNING. * SECOND EBB...1130 PM FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-156-176-220245- /O.CON.KSEW.SC.Y.1141.000000T0000Z-121222T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1037 AM PST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND...SOUTHEAST 15 TO 30 KNOTS. * SEAS...WEST SWELL 10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-220245- /O.CON.KSEW.SC.Y.1140.000000T0000Z-121222T0300Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 1037 AM PST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WIND AND WAVES...SOUTHEAST 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-220245- /O.CON.KSEW.SC.Y.1140.000000T0000Z-121222T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 1037 AM PST FRI DEC 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WIND AND WAVES...EAST 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Dec 21, 10:05 AM PST, 32 minutes earlier.
Area forecast discussion, Dec 21, 10:05 AM PST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SEATTLE WA
1005 AM PST FRI DEC 21 2012
.SYNOPSIS...CLOUDS AND SHOWERS SPREAD INTO WESTERN WA AT DAYBREAK
THIS MORNING. TEMPERATURES WILL CLIMB TO THE LOWER 40S ACROSS THE
LOWLANDS OF WESTERN WASHINGTON TODAY. AN UPPER LEVEL TROUGH IN THE
NORTHEAST PACIFIC WILL DIRECT SEVERAL DISTURBANCES INTO THE REGION
THROUGH SUNDAY NIGHT. EACH DISTURBANCE WILL BE ASSOCIATED WITH AN
INCREASE IN SHOWERS. BREAKS BETWEEN EACH DISTURBANCE WILL ALLOW
PARTIAL CLEARING PERIODS.
&&
.SHORT TERM...THERE WERE A DOZEN ACARS FREEZING LEVEL OBSERVATIONS
AVAILABLE OUT OF SEA TAC THIS MORNING...THEY RANGED FROM 3300 TO
4100 FEET. THE ZONES HAVE BEEN UPDATED TO REMOVE MOST OF THE WET
SNOW AND SNOW LEVEL FORECASTS FOR THE LOWLANDS AND THE WINTER
WEATHER ADVISORY WAS CANCELLED FOR THE HOOD CANAL AREA. THE GRIDS
HAVE BEEN UPDATED AND SENT TO REFLECT AN AVERAGE SNOW LEVEL OVER
WESTERN WA OF AROUND 2000 FEET TODAY...IT IS A NOTCH HIGHER THAN
THAT SOME AREAS AND A BIT LOWER THAN THAT AS YOU GET INTO THE
CASCADES AND OLYMPICS. IT DID START OUT FROSTY EARLIER IN MANY AREAS
THIS MORNING AFTER IT CLEARED OVERNIGHT. THE WINTER HEXAGON AND
ORION WERE OUT WHEN I STEPPED OUTSIDE AT 1AM...BUT THE CLOUDS AND
SHOWERS RETURNED AROUND DAYBREAK AND IT WILL CONTINUE TO WARM TO
MAINLY LOWER 40S FOR HIGHS TODAY. I LEFT SOME WET SNOW IN THE ZONE
FORECAST FOR THE HOOD CANAL ZONE...SHELTON WAS 34 DEGREES AT 10AM
AND MAY HAVE SOME WET SNOW MIXING IN...BUT THE LATEST ACARS OB SHOWS
-2C AT 850MB OVER PUGET SOUND WHICH ISN'T ALL THAT COOL. AN UPPER
TROUGH IN THE NE PACIFIC WILL SEND SCATTERED SHOWERS INTO WESTERN WA
AT TIMES THROUGH SUNDAY NIGHT. 19
.LONG TERM...THERE WILL LIKELY BE A PERIOD OF DRY WEATHER AND
CLEARING MONDAY AS A TRANSITORY UPPER RIDGE BUILDS INTO THE AREA. A
FRONT WILL PROBABLY REACH WESTERN WA TUESDAY...THE LATEST NAM HAS IT
THROUGH 130W LATE MONDAY AFTERNOON. 19
&&
.HYDROLOGY...STREAM GAUGES IN THE CHEHALIS...NEWAUKUM...AND
SKOOKUMCHUCK RIVER BASINS CONTINUED TO RUN HIGH EARLY THIS MORNING.
MOST HAVE ALREADY CRESTED BUT A FEW SUCH AS THE CHEHALIS AT
CENTRALIA AND THE SKOOKUMCHUCK CONTINUED TO RISE. AT THIS TIME...IT
APPEARED THAT THESE RIVER POINTS WILL REMAIN BELOW FLOOD STAGE.
ELSEWHERE... FLOODING IS NOT EXPECTED THROUGH THE END OF NEXT WEEK.
THERE IS STILL AN ELEVATED RISK OF LANDSLIDES OVER THE AREA TODAY
DUE TO SATURATED SOILS.
&&
.AVIATION...AN UPPER LEVEL AND SURFACE LOW OVER THE NORTHEAST
PACIFIC WILL REMAIN THE DOMINANT FEATURE THE NEXT SEVERAL DAYS...
WITH MOIST SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON. AIR MASS
SLIGHTLY UNSTABLE.
RAIN SHOWERS FROM A SHORT WAVE MOVING NORTH THROUGH THE AREA THIS
MORNING COULD FALL AS FREEZING RAIN IN SOME SPOTS WHERE CLEARING
OVERNIGHT ALLOWED TEMPERATURES TO DROP BELOW 32. THE LOW LEVELS
SHOULD WARM LATER THIS MORNING WITH PRECIPITATION ALL RAIN AFTER
THAT. THE SHORT WAVE WILL MOVE NORTH OF THE AREA THIS AFTERNOON AND
EVENING WITH SHOWERS MOSTLY ENDING FROM SOUTH TO NORTH DURING THE
AFTERNOON.
KSEA...EAST TO SOUTHEAST WIND 3-6 KNOTS. WHILE THERE IS A THREAT OF
FREEZING RAIN OR LIGHT SNOW THIS MORNING...IT LOOKS LIKE
TEMPERATURES WILL BE JUST WARM ENOUGH FOR SHOWERS TO BE IN THE FORM
OF RAIN AT THE TERMINAL. SCHNEIDER
&&
.MARINE...SURFACE LOW OVER THE NORTHEAST PACIFIC WILL DOMINATE THE
WEATHER PATTERN THROUGH THIS WEEKEND. SHORT WAVE TROUGHS MOVING
AROUND THIS LOW WILL PERIODICALLY MOVE NORTHEAST ACROSS WESTERN
WASHINGTON. ONE TROUGH WILL CROSS THE AREA THIS MORNING WITH
BORDERLINE GALES FORECAST OVER THE COAST AND WEST ENTRANCE OF THE
STRAIT. SOUTHEAST WINDS OVER THE INLAND WATERS WILL REACH SMALL
CRAFT ADVISORY LEVELS.
THERE IS A CHANCE THAT THE WINDS IN THE EAST ENTRANCE AND NORTHERN
INLAND WATERS COULD BRIEFLY REACH GALE FORCE DURING THE PERIOD
18Z-21Z BUT HAVE LEFT WINDS 20-30 KT FOR NOW.
ANOTHER SHORT WAVE TROUGH WILL MOVE ACROSS THE AREA SATURDAY NIGHT.
GRADIENTS LOOK TIGHTER WITH THIS ONE AND GALES ARE IN THE FORECAST
FOR THE COAST...ENTRANCES...AND NORTHERN INLAND WATERS. ANOTHER
IMPULSE MOVES THROUGH THE AREA SUNDAY. CHB/SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY IN EFFECT FOR THE HOOD CANAL AREA UNTIL
NOON TODAY FOR HOOD CANAL AREA.
PZ...GALE WARNING COAST AND WEST ENTRANCE.
.SMALL CRAFT ADVISORY ALL REMAINING WATERS EXCEPT PUGET SOUND.
.SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 2:37 AM PST | Small Craft Advisory | SEW | 60 hr | |
| Dec 21, 3:27 AM PST | Winter Weather Advisory | SEW | 6 hr | |
| Dec 21, 10:37 AM PST | Small Craft Advisory | SEW | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.